MAUDE Adverse Event Report: DEPUY-SYNTHES SPINE CONCORDE LIFT EXPANDABLE CAGES CONVEX CAGE 9 X 21MM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

DEPUY-SYNTHES SPINE CONCORDE LIFT EXPANDABLE CAGES CONVEX CAGE 9 X 21MM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number US-1978-09-021C
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/18/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Review of the device history record identified no issues during the manufacturing or release of the product that could be attributed to the problem reported by the customer.The product was released accomplishing all quality requirements.A follow up report will be filed upon completion of the investigation.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Sales rep reported to product director.Concorde lift failure.Complaint form sent to sales rep for details.Per complaint form: surgeon inserted cage at steep angle.Malleted the inserter and the back of the cage broke.
 
Additional Manufacturer Narrative
The concorde lift convex cage was returned for evaluation.Visual inspection identified that the cage was fractured through the central actuator screw.Optical imagining found evidence of a static overload.Review of the device history record identified no issues during the manufacturing or release of the product that could have contributed to the problem reported by the customer.The product was released accomplishing all quality requirements.A review of the complaint trend analysis was performed and no systemic trend was identified as a result of the analysis.The root cause cannot be positively identified however fracture analysis report suggests that the proximal wedge underwent angulation relative to the end plates resulting in bending of the central actuator screw which ultimately experienced a static overload failure.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends have been observed, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CONCORDE LIFT EXPANDABLE CAGES CONVEX CAGE 9 X 21MM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
DEPUY-SYNTHES SPINE
325 paramount drive
raynham MA 02767
MDR Report Key6767526
Report Number1526439-2017-10629
Device Sequence Number13825568
Product Code MAX
UDI-Device Identifier10705034531434
UDI-Public(01)10705034531434
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model NumberUS-1978-09-021C
Device Catalogue NumberUS197809021C
Device Lot Number081616C
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/26/2017
Initial Date Received by Manufacturer 07/18/2017
Supplement Date Received by Manufacturer09/12/2017
Initial Report FDA Received Date08/04/2017
Supplement Report FDA Received Date09/12/2017
Patient Sequence Number1
Patient Age45 YR